Alert archive / New York / Frost Advisories in 2012
Frost Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 10, 2012, 1:21 PM EDT for 5 counties in New York. It took effect at May 11, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 1:21 PM EDT (17:21 UTC)
- In effect from
- May 11, 2012, 2:00 AM EDT
- Expired
- May 11, 2012, 6:46 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS71 KBUF 101721 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 121 PM EDT THU MAY 10 2012 NYZ012-019>021-085-110130- /O.NEW.KBUF.FR.Y.0003.120511T0600Z-120511T1100Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 121 PM EDT THU MAY 10 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATIONS...WESTERN SOUTHERN TIER...MAINLY SHELTERED VALLEYS. * TIMING...EARLY FRIDAY MORNING. * TEMPERATURES...TEMPS FALLING INTO THE MID TO LOW 30S. * IMPACTS...LOW TEMPERATURES AND AREAS OF FROST MAY DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SMITH
3 follow-up statements
792 WWUS71 KBUF 110056 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 856 PM EDT THU MAY 10 2012 NYZ012-019>021-085-111000- /O.CON.KBUF.FR.Y.0003.120511T0600Z-120511T1100Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 856 PM EDT THU MAY 10 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... * LOCATIONS...WESTERN SOUTHERN TIER...MAINLY SHELTERED VALLEYS. * TIMING...OVERNIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURES...IN THE LOWER TO MID 30S. * IMPACTS...FROST MAY DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TMA
497 WWUS71 KBUF 110719 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 319 AM EDT FRI MAY 11 2012 NYZ012-085-110830- /O.CAN.KBUF.FR.Y.0003.000000T0000Z-120511T1100Z/ WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE 319 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE NOT FALLEN OFF AS MUCH AS PREVIOUSLY EXPECTED...AND WILL NOT LIKELY GET COLD ENOUGH TO ALLOW FOR FROST FORMATION BEFORE SUNRISE. FOR THIS REASON...THE FROST ADVISORY HAS BEEN CANCELLED. $$ NYZ019>021-111100- /O.CON.KBUF.FR.Y.0003.000000T0000Z-120511T1100Z/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 319 AM EDT FRI MAY 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * LOCATIONS...INTERIOR SHELTERED VALLEYS OF THE WESTERN SOUTHERN TIER. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST MAY DAMAGE UNPROTECTED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJR
505 WWUS71 KBUF 111046 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 646 AM EDT FRI MAY 11 2012 NYZ019>021-111200- /O.CAN.KBUF.FR.Y.0003.000000T0000Z-120511T1100Z/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 646 AM EDT FRI MAY 11 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE NOW WARMING FOLLOWING SUNRISE...THEREBY ENDING THE THREAT OF FROST. FOR THIS REASON...THE FROST ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 11:35 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 10, 11:35 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1135 AM EDT THU MAY 10 2012
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL LINGER ACROSS OUR REGION TODAY...BEFORE
SLOWLY DEPARTING TO OUR EAST TONIGHT AND FRIDAY. THIS WILL RESULT IN
SEASONABLY COOL AND BREEZY CONDITIONS TODAY...ALONG WITH SOME
LINGERING SHOWERS ACROSS PORTIONS OF THE SOUTHERN TIER...FINGER
LAKES...AND NORTH COUNTRY. HIGH PRESSURE BUILDING IN BEHIND THE
DEPARTING LOW WILL THEN BRING A RETURN TO DRIER AND WARMER WEATHER
FOR FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SPC 500MB MESOSCALE ANALYSIS AND WATER VAPOR IMAGERY CONTINUING TO
SHOW WEAK VORT MAX SHIFTING OVER SOUTHERN TIER LATE THIS MORNING.
RADARS SHOWING TWO AREAS OF SHOWERS...ONE ACROSS THE SOUTHERN TIER
ASSOCIATED WITH THE VORT MAX AND NORTHWEST UPSLOPE FLOW WHICH IS
TRENDING TOWARD TAPERING OFF...AND THE OTHER ACROSS THE EASTERN LAKE
ONTARIO REGION WHICH WILL LIKELY CONTINUE TO FEATURE SCATTERED
INSTABILITY SHOWERS THROUGH THE AFTERNOON.
DURING THE COURSE OF TODAY...A DEEP UPPER LEVEL LOW OVER WESTERN
QUEBEC EXTENDING SOUTH ACROSS NEW YORK AND THE NORTHEAST US WILL
SLOWLY DRIFT EAST INTO THE SAINT LAWRENCE VALLEY THIS AFTERNOON.
WITH OUR AREA THUS FIRMLY REMAINING UNDER THE INFLUENCE OF THIS
FEATURE...TODAY WILL BE COOLER THAN NORMAL AND FAIRLY BREEZY AS A
DECENT NORTHWESTERLY FLOW OF COOL AIR CONTINUES TO CIRCULATE ACROSS
THE FORECAST AREA. 850 TEMPS AVERAGING OUT ONLY AROUND 0C WILL
LARGELY BE SUPPORTIVE OF HIGHS ONLY IN THE MID AND UPPER 50S EVEN
WITH GOOD DAYTIME MIXING...WITH A FEW LOCATIONS IN THE GENESEE
VALLEY AND FINGER LAKES POSSIBLY REACHING THE 60 DEGREE MARK. WITH
RESPECT TO CLOUD COVER...SKIES SHOULD TEND TO SLOWLY IMPROVE FROM
WEST TO EAST WITH DAYTIME HEATING AND THE GRADUAL INTRODUCTION OF
DRIER AIR FROM THE WEST...HOWEVER THIS WILL BE A SLOW PROCESS WITH
AREAS EAST OF ROCHESTER LIKELY REMAINING MOSTLY CLOUDY THROUGH THE
DAY.
IN TERMS OF PRECIPITATION CHANCES...TODAY SHOULD BE A DRIER OVERALL
DAY THAN YESTERDAY GIVEN THE EASTWARD PROGRESSION OF THE LOW...
THOUGH THE PREVAILING NORTHWESTERLY UPSLOPE FLOW WILL HELP TO
GENERATE SOME MORE LIGHT SHOWER ACTIVITY ACROSS THE HIGHER
TERRAIN...PARTICULARLY AS DAYTIME HEATING OF OUR COOL AIRMASS ONCE
AGAIN LEADS TO SOMEWHAT MORE UNSTABLE CONDITIONS. THIS WILL
ESPECIALLY BE THE CASE EAST OF LAKE ONTARIO...WHERE THE COMBINATION
OF DEEPER LINGERING MOISTURE AND SOME LEFTOVER SYNOPTIC-SCALE LIFT
WILL LEAD TO A BETTER LIKELIHOOD OF SOME LIGHT SHOWERS. WILL
THEREFORE CARRY SOME LIKELY POPS ACROSS THE NORTH COUNTRY TODAY...
WITH PRECIP CHANCES THEN QUICKLY TAPERING BACK TO LOW CHANCE ACROSS
THE HIGHER TERRAIN OF THE FINGER LAKES AND THE SOUTHERN TIER...AND
TO SLIGHT CHANCE OR BELOW ACROSS THE LOWER ELEVATIONS SOUTH OF LAKE
ONTARIO.
ONCE WE GET INTO TONIGHT...THE UPPER LEVEL LOW WILL START TO MAKE A
LITTLE BETTER HEADWAY TO THE EAST...WITH ITS AXIS REACHING EASTERN
QUEBEC/MAINE BY FRIDAY MORNING. IN ITS WAKE...HIGH PRESSURE AND
DRIER AIR WILL CONTINUE TO PRESS EAST FROM THE WESTERN AND CENTRAL
LAKES...EVENTUALLY LEADING TO THE DEMISE OF ANY LINGERING SHOWERS
ACROSS THE EASTERN HALF OF THE CWA...ALONG WITH AN OVERALL WEST-EAST
CLEARING TREND. THE COMBINATION OF THE CLEARING SKIES AND DRIER
OVERALL AIRMASS WILL LEAD TO COOLER NIGHTTIME LOWS THAN THIS
MORNING'S...WITH TEMPS EVENTUALLY FALLING TO THE MID 30S ACROSS THE
SOUTHERN TIER...AND INTO THE UPPER 30S/NEAR 40 RANGE ELSEWHERE.
WHILE SUCH TEMPS WOULD NORMALLY BE OF SOME CONCERN FOR FROST
POTENTIAL ACROSS THE SOUTHERN TIER...IT CURRENTLY APPEARS THAT OUR
WINDS WILL STAY UP ENOUGH TO BE A SUFFICIENT DETERRENT TO FROST
FORMATION. FOR THIS REASON...WILL HOLD OFF ON ISSUING ANY FROST
ADVISORIES AT THIS TIME.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ON FRIDAY A DEEP TROUGH OVER NEW ENGLAND WILL CONTINUE TO SLOWLY
PULL AWAY...LEAVING THE LOWER LAKES IN INCREASINGLY CONFLUENT FLOW
ALOFT. THIS COMBINED WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE
WEST WILL PROVIDE A RETURN TO SUNSHINE...WITH COOL AIR ALOFT
PROMOTING SCT DIURNAL CUMULUS ESPECIALLY ACROSS HIGHER TERRAIN.
850MB TEMPS STILL ON THE COOL SIDE AT AROUND +4...SUPPORTING HIGHS
IN THE LOW TO MID 60S IN MOST LOCATIONS. A NORTHWEST FLOW OFF THE
COOL WATERS OF LAKES ERIE AND ONTARIO WILL KEEP THE LAKESHORES A
LITTLE COOLER.
HIGH PRESSURE SETTLES INTO THE CENTRAL APPALACHIANS FRIDAY NIGHT.
SKIES WILL BE CLEAR...BUT WITH HIGH PRESSURE TO OUR SOUTH THIS WILL
KEEP ENOUGH GRADIENT WIND OVERNIGHT TO PREVENT GOOD RADIATIONAL
COOLING ON THE LAKE PLAINS WITH LOWS IN THE MID TO UPPER 40S. THE
MORE SHELTERED SOUTHERN TIER VALLEYS AND COOLER SPOTS EAST OF LAKE
ONTARIO SHOULD SEE LIGHTER WINDS AND HAVE A BETTER OPPORTUNITY TO
COOL OFF...WITH A FEW SPOTS DROPPING INTO THE UPPER 30S. WEAK WARM
ADVECTION ALOFT MAY SPREAD A LITTLE THIN CIRRUS ACROSS THE
REGION...BUT OTHERWISE EXPECT A MAINLY CLEAR NIGHT.
ON SATURDAY THE PATTERN WILL BECOME MORE PROGRESSIVE AND ALLOW A MID
LEVEL RIDGE TO BRIEFLY BUILD OVER THE LOWER LAKES. INCREASING
LOW/MID LEVEL SOUTHWESTERLY FLOW WILL ADVECT A WARMER AIRMASS INTO
THE LOWER LAKES WITH 850MB TEMPS REACHING ABOUT +10C. THIS WILL
BOOST TEMPS TO ABOVE AVERAGE WITH MID OR EVEN UPPER 70S ACROSS LOWER
ELEVATIONS AWAY FROM LAKE INFLUENCES. THE WEST TO SOUTHWEST WINDS
WILL DIRECT LAKE COOLING TO THE EASTERN SHORES OF BOTH LAKES ERIE
AND ONTARIO. AN APPROACHING WEAK MID LEVEL SHORTWAVE AND ASSOCIATED
SURFACE COLD FRONT WILL BRING SOME INCREASE IN CLOUD COVER FROM
NORTHWEST TO SOUTHEAST...BUT NOT UNTIL VERY LATE IN THE DAY.
SATURDAY NIGHT AND SUNDAY MORNING THE AFOREMENTIONED MID LEVEL
SHORTWAVE WILL MOVE FROM THE UPPER LAKES INTO THE SAINT LAWRENCE
VALLEY AND WEAKEN WITH EASTERN EXTENT. AN ASSOCIATED SURFACE COLD
FRONT WILL ALSO WEAKEN WITH TIME AS IS SAGS SOUTHEAST ACROSS THE
LOWER LAKES LATE SATURDAY NIGHT AND SUNDAY MORNING. THE FRONT DOES
MAINTAIN ENOUGH DEFINITION TO SUPPORT SOME FRONTOGENESIS IN THE
850-700MB LAYER...AND WILL HAVE A NOTABLE AXIS OF HIGHER THETA-E
CONTENT AIR ALONG AND AHEAD OF IT. A 100+ KNOT UPPER LEVEL JET
PROPAGATING THROUGH THE OTTAWA VALLEY WILL ALSO PROVIDE SOME UPPER
LEVEL DIVERGENCE IN ITS RIGHT ENTRANCE REGION.
WITH THIS IN MIND HAVE GONE WITH A BAND OF CHANCE POPS SATURDAY
NIGHT ACROSS MUCH OF THE AREA. LATEST TIMING OF 00Z MODEL GUIDANCE
SUGGESTS A FEW SHOWERS MAY LINGER FROM THE SOUTHERN TIER AND FINGER
LAKES TO CENTRAL NY ON SUNDAY MORNING...BUT SHOULD PUSH SOUTH OUT OF
MOST OF THE AREA BY MIDDAY. THE ONE EXCEPTION MAY BE ALONG THE NY/PA
STATE LINE...AS THE FRONTAL BOUNDARY SLOWS ITS FORWARD PROGRESSION
IN RESPONSE TO AN OLD WEAKENING CUTOFF LOW MOVING TOWARD THE
TENNESSEE VALLEY. THE COLD FRONT WILL USHER IN A LITTLE COOLER
AIRMASS...WITH HIGHS PULLING BACK INTO THE MID TO UPPER 60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
SUNDAY NIGHT AND MONDAY FORECAST UNCERTAINTY BEGINS TO INCREASE
SOMEWHAT AS MODEL SOLUTIONS BEGIN TO DIVERGE WITH RESPECT TO THE
HANDLING OF A WEAK TENNESSEE VALLEY MID LEVEL LOW. THE NEW 00Z ECMWF
HAS REMAINED CONSISTENT WITH ITS PREVIOUS RUN AND ALLOWS ENOUGH
MOISTURE TO BE CAPTURED BY THE NORTHERN STREAM TO SPREAD SOME LIGHT
RAIN UP THE EASTERN SEABOARD...WITH THE WESTERN EDGE OF THIS
CLIPPING OUR REGION. THE GFS KEEPS THE MID LEVEL FLOW MORE ZONAL
ACROSS THE GREAT LAKES DUE TO ITS WEAKER AND FARTHER EAST SOLUTION
WITH A CUTOFF LOW OVER CENTRAL CANADA. THE NET RESULT IS THE GFS
KEEPS ANY MOISTURE WILL SOUTH AND EAST OF THE AREA. GIVEN THE
CONSISTENCY OF THE ECMWF...WHICH DID HAVE SOME SUPPORT FROM A FEW
PREVIOUS GFS RUNS...HAVE OPTED TO INSERT LOW CHANCE POPS FOR MONDAY.
FROM TUESDAY INTO MIDWEEK ANY MOISTURE SHOULD PULL TO THE EAST COAST
WITH A DRY PERIOD ACROSS THE LOWER LAKES. A FAIRLY ZONAL FLOW ACROSS
MUCH OF THE CONUS SHOULD PROMOTE TEMPERATURES NEAR OR EVEN A LITTLE
ABOVE AVERAGE WITH UPPER 60S TO LOWER 70S SUPPORTED BY MOST OF THE
MODEL GUIDANCE.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
ALL VFR CATS ACROSS WESTERN NY WITH VFR/MVFR EAST OF LAKE ONTARIO
LATE THIS MORNING WITH SCT TO BKN CIGS DUE TO INSTABILITY CLOUDS AND
SCT -SHRA. ACROSS THE NORTH COUNTRY SCATTERED TO NUMEROUS LIGHT
SHOWERS WILL CONTINUE THROUGH THE AFTERNOON WITH THE AREA BEING
CLOSER TO THE CORE OF THE SLOWLY DEPARTING UPPER LEVEL LOW. KJHW
WILL ALSO VCSH WITH UPSLOPE NORTHWEST FLOW ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER.
SURFACE WINDS PICKING TODAY WITH WEST TO NORTHWESTERLY WINDS
FREQUENTLY GUSTING TO AROUND 25 KTS MAINLY SOUTH OF LAKE ONTARIO.
TONIGHT...EXPECT ANY LINGERING SHOWERS ACROSS THE NORTH COUNTRY TO
WIND DOWN...WHILE CIGS CONTINUE TO IMPROVE FROM WEST TO EAST AS
HIGH PRESSURE AND DRIER AIR BUILD EAST ACROSS NEW YORK STATE.
OUTLOOK...
FRIDAY AND SATURDAY...VFR.
SUNDAY...VFR WITH A CHANCE OF SHOWERS.
MONDAY...VFR.
&&
.MARINE...
A MODERATE WEST TO NORTHWESTERLY FLOW WILL PREVAIL ACROSS THE LOWER
GREAT LAKES REGION THROUGH FRIDAY WITH LOW PRESSURE LIFTING FROM
CAPE COD TO THE SAINT LAWRENCE RIVER VALLEY. WITH COLD AIR ADVECTION
AND NORTHWEST FLOW HAVE ISSUED A SMALL CRAFT ADVISORY ALONG THE
SOUTHERN LAKE ONTARIO SHORE FROM HAMLIN BEACH TO MEXICO BAY. WINDS
AT ROCHESTER NOS HAVE JUST RISEN TO 20 KTS SUSTAINED AND WAVES ARE
EXPECTED TO INCREASE TO 3 TO 5 ALONG THOSE SHORES.
ELSEWHERE...WINDS AND WAVES SHOULD TEND TO REMAIN A BIT BELOW
ADVISORY CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LOZ043-
044.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...JJR/SMITH
MARINE...SMITHHazardous weather outlook, May 10, 5:11 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT THU MAY 10 2012 NYZ001>008-010>014-085-110915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 511 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-110915- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 511 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL DROP TO WITHIN A FEW DEGREES OF FREEZING LATE TONIGHT IN THE SHELTERED VALLEYS OF THE SOUTHERN TIER. SOME CLOUD COVER AND A LIGHT BREEZE MAY PREVENT MUCH FROST FORMATION...BUT STEPS MAY STILL NEED TO BE TAKEN TO PROTECT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:01 AM EDT | Small Craft Advisory | BUF | 11 hr |
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.